*EMBARGOED All research presented at the World Congress of Gastroenterology at ACG2017 is strictly embargoed until Monday, October 16, 2017, at 8:00 am EDT.
Poster 1482 Aloe Vera-Induced Hepatotoxicity
Author Insight from Maher Homsi, MD, Icahn School of Medicine at Mount Sinai
What’s new here and important for clinicians?
We presented a case of Aloe-vera induced hepatotoxicity. An herbal supplement that is believed to be safe and sold over the counter. Our patient developed hepatocellular injury with elevated transaminities. Symptoms resolved upon discontinuing the supplements with normalization of LFTs. It is important to consider alternative causes of hepatotoxicity. Without careful history taking, many patients will not admit to using herbal supplementation.
What do patients need to know?
Using over-the-counter herbs is not always safe. You need to check with your doctor before using it and stop it as soon as possible if you develop any symptoms.
Maher Homsi, MD, Icahn School of Medicine at Mount Sinai
Media Interview Requests:
To arrange an interview with any ACG experts or abstract authors, please contact Brian Davis of ACG via email at firstname.lastname@example.org or by phone at 301-263-9000.